MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Catalog Number H965457591
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported by the end user: i used a defective micropuncture sheath yesterday.The luer lock part of the inner dilator snapped of after we introduced to the body.Item number is 45-759 l: 5544060.The introducer shaft remained in the patient.The piece was retrieved, the metal part of the inner dilator is still on the micro wire.The device was set aside and a new of the same was used to complete the procedure.It was confirmed that the patient was not harmed.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Received one 5f introducer for evaluation.Visual/microscopic exam: as received, the dilator hub was detached from the dilator tubing as reported by the customer.The customer's reported complaint description is confirmed.The 5f introducer is a purchased accessory from supplier (b)(4).Scar004061 and the returned complaint sample were sent to (b)(4) for evaluation, dhr review of supplier lot, root cause determination and corrective action.As per (b)(4), llc's evaluation report: the complaint sample was returned for evaluation.However, it was missing the inner cannula.Thus, a full evaluation was not possible.Cutting open the hub showed there was a full capture on both the extrusion and the cannula.No further evaluation is possible without the cannula.The rest of the evaluation showed the lot to be acceptable.Root cause is unknown.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: direction for use {dfu}: warning: contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your navilyst medical representative.Inspect prior to use to verify that no damage has occurred in shipping.For single patient use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness or death.Operational instructions: 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key9740567
Report Number1317056-2020-00022
Device Sequence Number11213110
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberH965457591
Device Lot Number5544060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;